Unstable Waves of Jet Flows With Density Inhomogeneity

[+] Author and Article Information
Y. T. Fung

Laboratory for Computational Physics and Fluid Dynamics, Naval Research Laboratory, Washington, DC 20375

J. Fluids Eng 111(3), 238-242 (Sep 01, 1989) (5 pages) doi:10.1115/1.3243636 History: Received September 05, 1988; Online October 26, 2009


Instability of axisymmetric jet flows of a fluid having a radius-dependent density is investigated. The necessary condition for the existence of unstable waves depends not only on the velocity profile but also on the density gradient as well. Large density gradients, positive or negative, have stabilizing effects. The semicircle theorem for amplified waves is valid in this case. It is shown by considering the top-hat type velocity profile that the velocity-dependent semicircle bound is the best possible.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In